Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Central Limit Theorem for Non-Overlapping Return Times

Oliver Johnson
Journal of Applied Probability
Vol. 43, No. 1 (Mar., 2006), pp. 32-47
Stable URL: http://www.jstor.org/stable/27595708
Page Count: 16
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Central Limit Theorem for Non-Overlapping Return Times
Preview not available

Abstract

Define the non-overlapping return time of a block of a random process to be the number of blocks that pass by before the block in question reappears. We prove a central limit theorem based on these return times. This result has applications to entropy estimation, and to the problem of determining if digits have come from an independent, equidistributed sequence. In the case of an equidistributed sequence, we use an argument based on negative association to prove convergence under conditions weaker than those required in the general case.

Page Thumbnails

  • Thumbnail: Page 
32
    32
  • Thumbnail: Page 
33
    33
  • Thumbnail: Page 
34
    34
  • Thumbnail: Page 
35
    35
  • Thumbnail: Page 
36
    36
  • Thumbnail: Page 
37
    37
  • Thumbnail: Page 
38
    38
  • Thumbnail: Page 
39
    39
  • Thumbnail: Page 
40
    40
  • Thumbnail: Page 
41
    41
  • Thumbnail: Page 
42
    42
  • Thumbnail: Page 
43
    43
  • Thumbnail: Page 
44
    44
  • Thumbnail: Page 
45
    45
  • Thumbnail: Page 
46
    46
  • Thumbnail: Page 
47
    47